MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.(b)(4).
 
Event or Problem Description
A facility representative reported that the "lens was stuck" during a right eye intraocular lens implantation procedure.A back-up device was used to complete the procedure.There was no patient harm.
 
Additional Manufacturer Narrative
The previous report submitted for this event contained an error in h.1.- ¿summary report¿ was inadvertently selected.After a recent systems update, a system error caused the inadvertent additional selection of ¿summary report¿ in h.1.On a select number of reports.The error, which was limited only to the h.1.Field, was promptly identified and quickly rectified.Correction smdrs are being filed for the impacted reports.This smdr is correcting that error for this event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Product evaluation: the product was not returned for analysis.The complainant indicates the use of a viscoelastic, which is not qualified for use with the company device.Root cause: the reported complaint was not observed as no sample was returned for analysis; however, based on the information provided by the customer, the most likely root cause is failure to follow dfu, as the surgeon states the use of non-qualified viscoelastic.Lens delivery performance may be negatively affected when using other non-qualified viscoelastics leading to underfill, overfill, misfolding , delivery issues and /or damage.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9, h.3, h.6, and h.10.The product was returned for analysis and the reported complaint was observed.The device was returned in a plastic bag inside the carton.The lens stop and the plunger stop have been removed.The plunger is oriented correctly.Viscoelastic is dried in the device.The plunger has been advanced into the mid nozzle and is advanced over the lens.The lens is in the lens bay and is misfolded.A plunger override was observed.The root cause may be related to failure to follow the ifu(instructions for use), as the customer states the use of non-qualified viscoelastic.The use of an unqualified ovd(ophthalmic visco surgical device) may cause damage to the lens and potential complications during the device preparation and implantation steps.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key11399978
Report Number9612169-2021-00050
Device Sequence Number14578485
Product Code HQL
UDI-Device Identifier00380652394703
UDI-Public00380652394703
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberAU00T0
Device Lot Number21266567
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/03/2021
04/28/2021
08/16/2022
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date03/15/2021
05/21/2021
09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROVISC; MICROVISC
Patient Age79 YR
Patient SexFemale